Alert archive / Massachusetts / Wind Advisories in 2006
Wind Advisory 12, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this wind advisory at Feb 25, 2006, 1:49 PM EST for Barnstable County, Nantucket County, Massachusetts. It took effect at Feb 25, 2006, 10:00 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2006, 1:49 PM EST (18:49 UTC)
- In effect from
- Feb 25, 2006, 10:00 PM EST
- Expired
- Feb 26, 2006, 7:54 AM EST
- In force
- 10 hr
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Nantucket County, MA
The radar
The Boston radar (KBOX), 98 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 6.8 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1880 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBOX 251849 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 149 PM EST SAT FEB 25 2006 ...STRONG WINDS ARE EXPECTED LATE TONIGHT AND EARLY SUNDAY MORNING ACROSS NANTUCKET AND CAPE COD... MAZ022-024-260500- /O.NEW.KBOX.WI.Y.0012.060226T0300Z-060226T1300Z/ BARNSTABLE MA-NANTUCKET MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... NANTUCKET 149 PM EST SAT FEB 25 2006 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM LATE TONIGHT INTO EARLY SUNDAY MORNING FOR CAPE COD AND NANTUCKET. AN ARCTIC COLD FRONT WILL MOVE THROUGH THE REGION LATE TONIGHT. WINDS WILL SHIFT FROM THE SOUTHWEST TO THE NORTH NORTHWEST LATE TONIGHT. THE NORTH TO NORTHWEST WINDS WILL INCREASE IMMEDIATELY BEHIND THE FRONT AT SPEEDS OF 25 TO 35 MPH...WITH GUSTS NEAR 50 MPH. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ FRANK
3 follow-up statements
000 WWUS71 KBOX 260200 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 900 PM EST SAT FEB 25 2006 ...STRONG WINDS ARE EXPECTED LATE TONIGHT AND EARLY SUNDAY MORNING ACROSS NANTUCKET AND CAPE COD... MAZ022-024-261000- /O.CON.KBOX.WI.Y.0012.060226T0300Z-060226T1300Z/ BARNSTABLE MA-NANTUCKET MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... NANTUCKET 900 PM EST SAT FEB 25 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST SUNDAY. AN ARCTIC COLD FRONT WILL MOVE THROUGH THE REGION LATE TONIGHT. WINDS WILL SHIFT FROM THE SOUTHWEST TO THE NORTH AND NORTHWEST AFTER MIDNIGHT. THE NORTH TO NORTHWEST WINDS WILL INCREASE IMMEDIATELY BEHIND THE FRONT TO SPEEDS OF 25 TO 35 MPH...WITH GUSTS NEAR 50 MPH. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ EVT
000 WWUS71 KBOX 261007 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 507 AM EST SUN FEB 26 2006 ...STRONG WINDS CONTINUE EARLY THIS MORNING ACROSS NANTUCKET AND OUTER CAPE COD... MAZ022-024-261300- /O.CON.KBOX.WI.Y.0012.000000T0000Z-060226T1300Z/ BARNSTABLE MA-NANTUCKET MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... NANTUCKET 507 AM EST SUN FEB 26 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT THIS MORNING FOR BARNSTABLE COUNTY AND NANTUCKET ISLAND. AN ARCTIC COLD FRONT PUSHED THROUGH THE REGION EARLY THIS MORNING. NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE UNTIL 8 AM. IN ADDITION THE COMBINATION OF GUSTY WINDS AND OCEAN EFFECT SNOW SHOWERS WILL CREATE BLOWING SNOW AND LOCALLY REDUCED VISIBILITIES UNDER ONE MILE. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ STRAUSS
000 WWUS71 KBOX 261254 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 754 AM EST SUN FEB 26 2006 MAZ022-024-261400- /O.CAN.KBOX.WI.Y.0012.000000T0000Z-060226T1300Z/ BARNSTABLE MA-NANTUCKET MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... NANTUCKET 754 AM EST SUN FEB 26 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ALLOWED THE WIND ADVISORY ON CAPE COD AND NANTUCKET TO EXPIRE ON TIME AT 8 AM. NORTHWEST WINDS OF 20 TO 30 MPH ARE STILL EXPECTED TODAY...BUT ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA FOR THE REST OF THE DAY. $$ FRANK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at Feb 25, 12:50 PM EST, 59 minutes earlier.
Area forecast discussion, Feb 25, 12:50 PM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1250 PM EST SAT FEB 25 2006
.EARLY AFTERNOON UPDATE...
HAVE GONE AHEAD AND CANCELLED THE SNOW ADVISORY FOR RHODE ISLAND AND
SOUTHEAST MASSACHUSETTS. SCATTERED SNOW SHOWERS ARE STILL EXPECTED
THIS AFTERNOON AND EVENING WHICH MAY PRODUCE 1 TO 3 INCHES OF SNOW
WITH THE HIGER AMOUNTS CLOSET TO THE MA PIKE. THIS IS BASED ON
LATEST RADAR TRENDS ALONG WITH THE 12Z MODELS WHICH KEEP THE AXIS OF
THE HEAVIEST AND STEADY SNOW TO THE NORTH OF THE PIKE. WILL
CONTINUE THE ADVISORY THOUGH FOR PLYMOUTH COUNTY AS SOME OCEAN
ENHANCEMENT MAY OCCUR LATER TONIGHT. WILL HAVE A FULL DISCUSION OUT
IN THE NEXT FEW HOURS.
FRANK
--------------------------------------------------------------------
.LATE MORNING UPDATE...
HAVE GONE AHEAD AND CANCELLED THE SNOW ADVISORY FOR OUR CONNECTICUT
ZONES. BASED ON LATEST RADAR AND 12Z MODEL DATA THIS AREA LOOKS TO
BE DRY SLOTTED FOR A PORTION OF THE DAY. HOWEVER...THERE IS A AREA
OF CONVECTIVE LOOKING SNOW SHOWERS ON RADAR WHICH EXTEND ALL THE WAY
BACK THROUGH PENNSYLVANIA. MODELS NOT HANDLING THIS ACTIVITY WELL
AND THIS MAY PRODUCED AN HOUR OR SO OF HEAVY SNOW IF IT HOLDS
TOGETHER. IN ADDITION...WE STILL MAY SEE AN INCH OR TWO OF SNOW IN
AS THE ARCTIC COLD FRONT MOVES THOUGH TONIGHT. HOWEVER...EXPECTING
AVERAGE SNOW ACCUMULATIONS TO REMAIN UNDER 3 INCHES.
OTHERWISE...MODERATE TO OCCASIONALLY HEAVY SNOW DEVELOPING ALONG AND
NORTH OF THE MASSACHUSETTS PIKE AS EXPECTED. THE CUTOFF TO THE SNOW
WILL SETUP A VERY TIGHT GRADIENT SO WILL HAVE TO MONITOR WHERE THIS
SETSUP OVER RHODE ISLAND AND SOUTHEAST MA. WILL CONTINUE TO MONITOR
BUT NO CHANGES PLANNED TO THIS REGION.
WILL BE UPDATING ZONES AND GRIDS VERY SHORTLY.
FRANK
---------------------------------------------------------------------
.2ND NEAR TERM UPDATE...
AN INITIAL BAND OF LIGHT TO MODERATE SNOW NOW HAS OVER SPREAD A GOOD
CHUNK OF WESTERN MASSACHUSETTS AND CONNECTICTUT THROUGH 930 AM. IT
WILL BE MOVING INTO CENTRAL MASSACHUSETTS AND SOUTHWEST NEW
HAMPSHIRE WITHIN THE HOUR. IT WILL TAKE SOME TIME TO SATURATE THE
BONE DRY LOW LEVELS...BUT 25 TO 30 DBZ ECHOES ON OUR RADAR SHOULD DO
THE TRICK.
HEAVIER SNOW WILL ALSO BE MOVING INTO AREAS ALONG AND NORTH OF THE
MA PIKE LATE THIS MORNING AND INTO THE AFTERNOON. MANY LOCATIONS
ACROSS UPSTATE NEW YORK ARE REPORTING MODERATE TO HEAVY SNOW AND
ALBANY RADAR IS SHOWING 30 TO 35 DBZ ECHOES.
AS IS TYPICAL WITH THESE ALBERTA CLIPPERS...AREAS TO THE SOUTH OF
THE TRACK OF THE SURFACE GET DRY SLOTTED VERY QUICKLY. WILL HAVE TO
MONITOR THIS POTENTIAL IN OUR CONNECTICUT ZONES...PARTICULARLY
HARTFORD AND TOLLAND COUNTIES WHERE OUR CURRENT SNOW FORECAST MAY BE
A BIT TOO HIGH. ALSO...MAY HAVE TO INCREASE TEMPERATURES A FEW
DEGREES ACROSS OUR FAR SOUTHERN SECTIONS. THESE CLIPPERS PRODUCE
HUGE TEMPERATURES GRADIENTS AND IT CAN BRIEFLY WARMUP JUST TO THE
SOUTH OF THE TRACK.
JUST GOT A LOOK AT THE 12Z NAM. IT DID CUT BACK ITS QPF SLIGHTLY
FROM THE 6Z RUN. HOWEVER...IT STILL HAS A SOLID 0.40 OF AN INCH QPF
ACROSS NORTHEAST MA AND SOUTHERN NEW HAMPSHIRE. WITH ALBANY RADAR
AND SURFACE OBSERVATIONS SHOWING A BAND OF MODERATE TO HEAVY SNOW
ACROSS NEW YORK STATE SEE NO REASON WHY WE CANT SEE 6 INCH AMOUNTS
WITH SOME FLUFF FACTOR. NOT TO MENTION OCEAN ENHANCEMENT IN ESSEX
COUNTY LATER TONIGHT.
WILL AWAIT 12Z GFS AND LATEST RADAR AND OBSERVATIONS BEFORE MAKING
ANY CHANGES TO THE GOING FORECAST. EXPECT TO HAVE AN UPDATE OUT IN
THE NEXT HOUR OR TWO.
FRANK
--------------------------------------------------------------------
.NEAR TERM UPDATE...
AN AREA OF MODERATE TO HEAVY SNOW WAS OCCURRING OUT AHEAD OF THE
ALBERTA CLIPPER ACROSS NEW YORK STATE. AS OF 8 AM...A BAND OF 1/4
MILE VISIBILITIES IN HEAVY SNOW EXIST FROM WATERTOWN...TO UTICA...TO
FULTON. THIS BAND OF MODERATE TO HEAVY SNOW IS EXPECTED TO SLIDE
EAST SOUTHEAST WITH THE HEAVIEST EXPECTED ALONG AND NORTH OF THE MA
PIKE LATE THIS MORNING AND INTO THE AFTERNOON. MEANWHILE...A BAND
OUT AHEAD OF THE MAIN ACTIVITY WAS STARTING TO SPREAD SNOW INTO
WESTERN MA AND CONNECTICUT. BRADLEY HAS JUST GONE DOWN TO ONE HALF
OF A MILE. HAVE UPDATED THE TAFS AND WILL UPDATE THE GRIDS AND WSW
PRODUCTS TO SHOW AN EARLIER START TO THE ACTIVITY.
FRANK
--------------------------------------------------------------------
PREVIOUS DISCUSSION
...A FLUFFY BUT SIGNIFICANT 12 HOUR SNOWSTORM FOR NORTHERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE TO BE FOLLOWED BY SOME OF
THE COLDEST AIR OF THE WINTER BY MONDAY...
.M1 (1152Z)...
HAYDEN IS PICKING THIS UP NOW. SNOW DOWN TO 1SM BREAKING OUT IN
CENTRAL NYS AND AHEAD OF THE LATEST RUC. 06Z NAM LOOKS VERY GOOD ON
DEPICTION .01 THRU 12Z. FCST OF SNOW EVENT CONTS WITH CONFIDENCES AS
EXPRESSED BELOW. ALWAYS A CONCERN IS THE SHALLOW NATURE OF THE RH
AFTER THE DRY SLOT ALOFT PUNCHES IN ARD 21Z...BUT LOW LVL LIFT SHOULD
COMPENSATE. 06Z GFS BUFKIT SNOW TOOL CONTS OUR FCST ON TRACK.
SHOULD BE A WALL OF 3/4SM OR 1/2SM WITHIN 1 HR OF START MIDDAY TODAY.
&&
.SHORT TERM /TODAY THROUGH SUNDAY/...
HAZARDS: ORIGINALLY WAS NOT ANTICIPATING MUCH CHANGE IN THE ADVISORY
ISSUED YESTERDAY. WINTER WX COLLAB HAD SPOT 6 IN SNH AND OFFICES
WERE TIGHT.
WRAPAROUND...COASTAL FRONT AND 20 TO 1 SNOW WATER RATIOS WERE
BOTHERSOME FOR NE MASS AND S NH.
THEN THE 06Z NAM CAME IN WITH ITS PROLIFIC QPF AND THAT WAS ENOUGH
CONCERN TO ADJUST TO A WARNING FOR A SMALL PORTION OF OUR AREA...
BVY-NBT TO AFN. WE COULD SEE THE WARNING NEEDING FURTHER EXPANSION
INTO BOSTON...MIDDLESEX AND NORTHERN WORCESTER COUNTIES OF
MASSACHUSETTS IF THE 06Z NAM SCENARIO PLAYS OUT.
06Z GFS IS IDENTICAL TO ITS 00Z COUNTERPART...LESS QPF. STILL HAS
ABOUT .4 WHERE WE BULLSEYED THE WARNING.
PLAYERS FOR CONCERN...STRONG FGEN LIFT AND PCPN FALLING IN 525 1000-
500 THICKNESS (SIMILAR IN SOME WAYS TO 2/12)...ALLOWING FOR PROBABLE
FLUFF FACTOR.
OCEAN EFFECT CONTRIB EXPECTED ESSEX INTO PLYMOUTH COUNTY MASS FOR A
COUPLE OF HRS TONIGHT.
TRACK OF SFC LOW-REDEVELOPMENT STILL UNCERTAIN BUT THE INFLOW/LOW
LVL CONVERGENCE EXPECTED BOS-ORE NWD ARE BOTHERSOME. IF THE SFC LOW
TRACK FURTHER N...THEN THIS DECISION WILL HAVE BEEN INCORRECT.
WE DID COLLAB AT 3AM ISH WITH HPC ON NEW NAM AND INTERNALLY TO DO
THIS ONCE INSTEAD OF A SECOND ISSUANCE AT 6AM.
BUFKIT SNOWTOOL FM 06Z NAM OFFERS BOSTON 4.7 BVY 7.8 ORE 6.0
MHT 8.6. IT HAS LESS THAN 1 INCH HFD.
THEREFORE...THE SRN END OF THE ADVY MAY HAVE BEEN EXPANDED TOO FAR
SOUTH...BUT SOMEWHERE ALONG THE WAY IN THIS SEWD DEVELOPMENT...
DECENT SNOW HAS TO BREAK OUT...POSSIBLY SFZ-FMH NEWD.
UPPER CAPE COD AND PTOWN MAY END UP WITH ADVY AMOUNTS...DESPITE A
WARMING RESPITE FM THE PCPN AROUND 00Z (40F?).
WIND COULD CAUSE BLOWING AND DRIFTING SNOW ALL ALONG THE E MASS
COAST TONIGHT INTO EARLY SUNDAY MORNING FROM PYM NORTH...ESPECIALLY
CAPE ANN
ANOTHER PROBLEM IS POSSIBLE NEED FOR WIND ADVY LATE TONIGHT ACK-BID
FIRST FOR WLY FLOW MODIFIED PACIFIC WARMTH ARD 04-08Z THEN IN THE 2
HR BURST OF STG NLY CAA WIND ARD 10-11Z.
TEMPS WERE MODIFIED COLDER THAN GUIDANCE TDY BDL-ORH-LWM NWD DUE TO
LOW WET BULBS.
THEREAFTER...USED THE COASTAL PLAIN DRAIN AND GFS BUFKIT TEMP
PROFILE TO FCST THE RATHER BONECHILLING COLD FOR BOSTON SUNDAY
MORNING THEN CLOSE TO YDYS FCST FOR SUNDAY AFTN MAXS.
CONFIDENCE NRN MASS AND S NH SNOW AMTS IS ABV AVG. MASS PIKE REGION
AVG. N CT S 2/3RD RI SNOW AMT FCST CONFIDENCE IS BELOW AVG
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
MAIN EMPHASIS ON HELPING EXAMINE AND ANALYZE THE SHORT TERM THIS
PACKAGE. REVIEWED THE LONG TERM GRIDS AND MADE SOME COSMETIC CHANGES
TO ELEMENTS. LONG TERM FORECAST APPEARS REASONABLE FROM PREVIOUS
PACKAGE SO DID NOT HAVE TO MAKE TOO MANY CHANGES. DANGEROUSLY COLD
WIND CHILLS POSSIBLE MONDAY MORNING ACROSS THE INTERIOR. A GRADUAL
MODERATION IN TEMPERATURES EXPECTED THROUGH MIDWEEK. NEXT POTENTIAL
SIGNIFICANT PRECIPITATION EVENT POSSIBLE THURSDAY BUT THERE IS STILL
MUCH DIVERGENCE AMONGST THE MID RANGE ENSEMBLES.
&&
.AVIATION...
IFR IN SNOW DEVELOPS W TO E AS PER TAFS. QUESTION ON WHETHER TO
HAVE 1/2 OR 1/4SM S OR S+...BLV THATS LIKELY FOR BAF/ORH/MHT/BOS
FOR A TIME THIS AFTN OR EVENING.
ONLY A SHORTER PERIOD OF IFR CONDS IN SNOW FOR BDL/PVD/HYA... AND
POSSIBLY ACK WHERE IT WARMS WELL ABV FREEZING THIS EVENING AND
ANY SNOWFALL MELTS OR CHANGES TO A RAINSHOWER.
LLWS/MECHANAICAL TURBULENCE PROBLEMS ANTICIPATED FOR ACK SOMETIME
TONIGHT DUE TO RAPIDLY CHANGING TIGHT PRESSURE CIRCULATION.
&&
.MARINE...
SHORT TERM...ISSUED A GALE WARNING BASED ON NCEP GFS/NAM MODEL
GUIDANCE AS WELL AS BUFKIT INTERP. ABV AVG CONFIDENCE.
ZY IN THE FCST LATE SUN AS ENOUGH COLD AIR ARRIVES FOR A LATE WINTER
FREEZING SPORAY EPISODE.
LONG TERM...GALES OUTER WATERS AND SMALL CRAFT ADVISORIES NEAR SHORE
WILL PERSIST INTO AT LEAST TUESDAY DUE TO STRONG COLD AIR ADVECTION
PATTERN.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...SNOW ADVISORY FOR CTZ002>004 FROM NOON SATURDAY TO 5 AM SUNDAY.
MA...SNOW ADVISORY FOR MAZ002>005-008>019-026 FROM NOON SATURDAY TO
5 AM SUNDAY.
...HEAVY SNOW WARNING FOR MAZ006-007 FROM NOON SATURDAY TO 5 AM
SUNDAY.
NH...HEAVY SNOW WARNING FOR NHZ011-012-015 FROM NOON SATURDAY TO 5
AM SUNDAY.
RI...SNOW ADVISORY FOR RIZ001-002 FROM NOON SATURDAY TO 5 AM SUNDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ230>237 UNTIL 5 AM SATURDAY.
...SMALL CRAFT ADVISORY FOR ANZ230-236 FROM 10 PM SATURDAY TO
NOON SUNDAY.
...GALE WARNING FOR ANZ231>235-237-250-254-255 FROM 10 PM
SATURDAY TO NOON SUNDAY.
&&
NEAR TERM UPDATE...FRANK
SHORT TERM...DRAG
LONG TERM...STRAUSS
AVIATION...DRAG
MARINE...DRAG/STRAUSSHazardous weather outlook, Feb 25, 5:08 AM EST, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 508 AM EST SAT FEB 25 2006 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-261010- BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA- CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH- EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT- NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA- NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT- WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT- 508 AM EST SAT FEB 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY... SOUTHERN NEW HAMPSHIRE...AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT AN ALBERTA CLIPPER WILL CROSS THE REGION LATE THIS AFTERNOON AND EARLY EVENING. SNOW IS EXPECTED TO BEGIN LATE THIS MORNING AND END NEAR OR AROUND MIDNIGHT. OCEAN EFFECT SNOW SHOWERS WILL LINGER ON CAPE COD. SNOW WILL BE BRIEFLY HEAVY THIS AFTERNOON. SNOWFALL ACCUMULATIONS ARE EXPECTED TO RANGE FROM 2 TO 4 INCHES IN NORTHERN CONNECTICUT...NORTHERN RHODE ISLAND AND INTERIOR SOUTHEASTERN MASSACHUSETTS. FOUR TO SIX INCHES CAN BE EXPECTED FROM THE MASS PIKE NORTHWARD TO AROUND ROUTE 2. FOUR TO EIGHT INCH ACCUMULATIONS ARE FORECAST IN SOUTHWESTERN NEW HAMPSHIRE AND ESSEX COUNTY MASSACHUSETTS. HIGHEST TOTALS SHOULD OCCUR ACROSS THE MONADNOCKS. THERE IS A CHANCE SNOWFALL TOTALS MAY EXCEED SIX INCHES IN PORTIONS OF NORTHERN MIDDLESEX COUNTY AND NORTHERN WORCESTER COUNTY. GUSTY WINDS BEHIND THE CLIPPER MAY BRING A BRIEF PERIOD OF BLOWING AND DRIFTING SNOW TONIGHT. GALE FORCE WINDS FROM THE NORTHWEST WITH GUSTS TO 40 TO 45 KT SHOULD OCCUR ACROSS THE OUTER WATERS TONIGHT. A WIND ADVISORY OR BLOWING SNOW ADVISORY MAY BE NECESSARY FOR CAPE COD AND NANTUCKET ISLAND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A WIND CHILL ADVISORY MAY BE NECESSARY FOR PORTIONS OF WESTERN AND CENTRAL MASSACHUSETTS SUNDAY NIGHT AS WIND CHILLS DROP TO MINUS 15 TO MINUS 20 DEGREES. GALE FORCE WIND GUSTS ARE EXPECTED AT TIMES FROM SUNDAY NIGHT THROUGH TUESDAY ACROSS THE OPEN WATERS. AREAS OF FREEZING SPRAY SHOULD ALSO OCCUR SUNDAY NIGHT AND MONDAY MORNING ACROSS THE WATERS OF EASTERN MASSACHUSETTS. ANOTHER STORM SYSTEM MAY BRING SNOW OR SNOW CHANGING TO RAIN TO THE REGION WEDNESDAY NIGHT AND THURSDAY. ITS STILL TOO EARLY TO GIVE SPECIFIC DETAILS ON THIS POTENTIAL SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT SNOW ACCUMULATIONS REACHING OR EXCEEDING 2 INCHES...AND SNOWFALL RATES OF ONE INCH PER HOUR OR GREATER. STRAUSS
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 4:30 AM EST | Heavy Snow Warning | BOX | Essex | 11 hr |
Nearby
Wind Advisories in Massachusetts, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.